Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 42, NWS Shreveport, LA

March 30, 20085 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 30, 2008, 6:27 PM CDT for 5 counties in Texas. It took effect at Mar 31, 2008, 12:20 PM CDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 6:27 PM CDT (23:27 UTC)
In effect from
Mar 31, 2008, 12:20 PM CDT
Expired
Apr 2, 2008, 1:19 PM CDT
In force
49 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Attoyac Bayou near Chireno (ATBT2). The gauge peaked at 17.85 ft at Mar 31, 2008, 6:00 PM CDT.

actionminormoderate152004/0104/0204/03
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:56 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 30, 3:56 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT SUN MAR 30 2008

.DISCUSSION...
STORMS CONTINUE TO DEVELOP THIS AFTERNOON IN A BAROCLINIC ZONE ACROSS
EAST TEXAS...AND MOVE EAST INTO NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS.
CONSIDERING CURRENT EVENTS...WILL GO AGAINST GUIDANCE TONIGHT...CONTINUING
THE FLASH FLOOD WATCH FOR MOST OF THE CWA...ALONG WITH HIGH POPS.
WILL ACTUALLY EXPAND WATCH IT WESTWARD TO EDGE OF CWA...AS THIS IS THE
AREA OF CURRENT RE-DEVELOPMENT. ATMOSPHERE SHOULD BEGIN TO MODIFY
THIS EVENING AS UPPER LEVELS WARM FROM WEST TO EAST...BUT WILL LET
EVENING SHIFT UPDATE FORECAST AS THIS OCCURS. LOW LEVEL JET WILL
REMAIN STRONG...AND ACTUALLY BEGIN TO STRENGTHEN AHEAD OF NEXT
UPPER TROUGH. SO...ANY BREAKS IN PRECIP WILL BE SHORT IN DURATION
LATE TONIGHT INTO EARLY MONDAY. NEXT SYSTEM STILL ON TRACK WITH
TIMING...WITH SQUALL LINE LIKELY BY 00Z TUESDAY IN WESTERN
PORTIONS OF CWA. SPC STILL HAS SLIGHT RISK OF SEVERE DAY TWO FOR
MOST OF CWA...WITH AREA EXPANDED SOUTHWARD. MODELS DEPICTION OF
STRONG DRY LINE ACROSS CENTRAL TEXAS AT 00Z TUESDAY ALSO INDICATES
A STRONG POTENTIAL FOR SEVERE. WITH THIS IN MIND...WILL MENTION
SEVERE IN WORDING. COLD FRONT CROSSES CWA ON TUESDAY... AND THIS
SHOULD END PRECIP FROM WEST TO EAST...AT LEAST TEMPORARILY. FLOW
ALOFT BECOMES ZONAL ONLY FOR ABOUT 24 HOURS...WITH SOUTHWEST FLOW
RETURNING AHEAD OF NEXT WEST COAST SYSTEM. THIS SYSTEM WILL REACH
THE AREA THURSDAY AFTERNOON...AND ALSO HAS POTENTIAL FOR SEVERE WEATHER.
MAYBE BY FRIDAY...A BREAK IN THE PRECIP FOR A COUPLE DAYS.
HAVE FOLLOWED GFS MOS AND MEX TEMPS FOR THE MOST PART THIS PACKAGE.

&&

.AVIATION...
ENTIRE ARKLATEX AREA UNDER MASS OF CLOUDS WITH EMBEDDED SHOWERS AND
THUNDERSTORMS SO VFR NOT RECOMMENDED THROUGH THIS EVENING AS AREA IS
BLANKETED BY PREDOMINANT MVFR CONDITIONS WITH IFR IN VICINITY OF
CONVECTION WHICH KEEPS REGENERATING OVER THE AREA. SURFACE WINDS
ALSO GUSTING TO NEAR 25 KT FROM SOUTHEASTERLY DIRECTION WHICH IS
HELPING TO FEED THUNDERSTORMS IN THE AREA. EXPECT SLOW IMPROVEMENT
AS SATURATED GROUND SUFFICIENT TO RESULT IN LOW IFR OVC005-010 AND
REDUCED VISIBILITIES BELOW 3 MI IN GROUND FOG. LIFTING OF LOW CLOUDS
EXPECTED MONDAY MID MORNING AS NEXT RAPIDLY MOVING SHORTWAVE WILL
YIELD INCREASING SOUTHERLY WINDS OF 10-15 KTS...WITH GUSTS TO 25KTS.
WHILE CIELINGS LIFT AGAIN BY MIDDAY...EXPECT DETERIORATING FLIGHT
CONDITIONS DURING THE AFTERNOON AS A LINE OF STRONG/SVR CONVECTION
SPREADS INTO THE AREA. /01/

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  79  64  83 /  80  60  70  30
MLU  61  79  63  79 /  60  40  80  40
DEQ  60  72  60  72 /  50  70  70  20
TXK  60  75  62  72 /  70  70  70  20
ELD  61  78  63  78 /  60  60  70  30
TYR  65  78  62  78 /  50  70  70  20
GGG  63  79  63  81 /  70  70  70  20
LFK  67  81  68  86 /  60  50  70  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...TITUS...AND UPSHUR.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...CHEROKEE...NACOGDOCHES...SMITH...AND WOOD.

&&

14/01
Hazardous weather outlook, Mar 30, 11:55 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT SUN MAR 30 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION
THIS AFTERNOON. A FEW STORMS MAY BE SEVERE...MAINLY EAST OF A
LUFKIN TEXAS TO IDABEL OKLAHOMA LINE. THE MAIN SEVERE WEATHER
RISK IS HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER.

IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL WITHIN A SHORT AMOUNT OF TIME. THIS COULD RESULT IN
ADDITIONAL FLASH FLOODING.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A STALLED
WARM FRONT. COLD TEMPERATURES ALOFT WILL RESULT IN STRONG...HAIL
PRODUCING...STORMS. THE WARM FRONT IS EXPECTED TO MOVE NORTHWARD
OUT OF THE AREA LATER TODAY...RESULTING IN A GRADUAL WEAKENING OF
THE CONVECTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH MUCH OF THE
UPCOMING WORK WEEK.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MONDAY AFTERNOON
THROUGH TUESDAY MORNING. A SQUALL LINE...AHEAD OF AN APPROACHING
COLD FRONT...MAY BRING THE RISK OF LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES TO THE REGION. AT THIS TIME...THE GREATEST
RISK OF SEVERE WEATHER APPEARS TO BE ALONG AND NORTH OF INTERSTATE 30.

STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND
NIGHT IN ADVANCE OF ANOTHER STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY.

In the hours before

Local storm report, Mar 30, 2:49 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
03/30/2008                   SAN AUGUSTINE      TX   PUBLIC

            POSSIBLE EVACUATIONS WITH BOATS FROM HOMES.

0240 PM     HAIL             SAN AUGUSTINE           31.53N 94.11W
03/30/2008  E0.75 INCH       SAN AUGUSTINE      TX   PUBLIC

&&

03
Local storm report, Mar 30, 2:55 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             10 NW LUFKIN            31.44N 94.85W
03/30/2008  E0.50 INCH       ANGELINA           TX   PUBLIC

&&

03
Local storm report, Mar 30, 3:28 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
03/30/2008                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            HIGH WATER RESCUES FROM CARS AND HOMES.

0320 PM     HAIL             SAN AUGUSTINE           31.53N 94.11W
03/30/2008  E0.75 INCH       SAN AUGUSTINE      TX   LAW ENFORCEMENT

&&

03
Local storm report, Mar 30, 3:57 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             8 N HEMPHILL            31.46N 93.85W
03/30/2008  E1.50 INCH       SABINE             TX   TRAINED SPOTTER

&&

03
Local storm report, Mar 30, 4:21 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     PROVENCAL               31.65N 93.20W
03/30/2008                   NATCHITOCHES       LA   LAW ENFORCEMENT

            POSSIBLE TORNADO IN PROVENCAL. TRAILER PARK HIT WITH MANY
            ROOFS TORN OFF. NUMEROUS INJURIES REPORTED. NWS STORM
            SURVEY WILL BE CONDUCTED ON MONDAY.

&&

04
Local storm report, Mar 30, 5:02 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
03/30/2008                   SAN AUGUSTINE      TX   PUBLIC

            ROADS REMAIN CLOSED THROUGHOUT THE COUNTY. FLOODING
            EXTENSIVE IN SAN AUGUSTINE.

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:22 PM CDTSevere Thunderstorm WarningSHVCherokee38 min
Mar 29, 7:57 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk48 min
Mar 29, 8:03 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith57 min
Mar 29, 8:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith38 min
Mar 29, 8:44 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith46 min
Mar 29, 9:10 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Smith, Upshur65 min
Mar 29, 9:33 PM CDTFlash Flood WarningSHVGregg, Harrison3 hr
Mar 29, 10:04 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion26 min
Mar 29, 10:27 PM CDTSevere Thunderstorm WarningSHVCass, Marion33 min
Mar 29, 10:37 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus23 min
Mar 29, 10:47 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus28 min
Mar 29, 10:55 PM CDTSevere Thunderstorm WarningSHVCass50 min
Mar 29, 11:00 PM CDTSevere Thunderstorm WarningSHVGregg, Upshur30 min
Mar 29, 11:03 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus42 min
Mar 29, 11:08 PM CDTSevere Thunderstorm WarningSHVCass, Morris, Titus52 min
Mar 29, 11:35 PM CDTSevere Thunderstorm WarningSHVBowie40 min
Mar 29, 11:41 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris49 min
Mar 30, 12:47 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River58 min
Mar 30, 1:20 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus55 min
Mar 30, 2:31 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus44 min
Mar 30, 5:17 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith58 min
Mar 30, 5:43 AM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood62 min
Mar 30, 6:04 AM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood56 min
Mar 30, 6:13 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Upshur62 min
Mar 30, 6:20 AM CDTSevere Thunderstorm WarningSHVGregg, Smith55 min
Mar 30, 7:14 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison61 min
Mar 30, 7:27 AM CDTSevere Thunderstorm WarningSHVWood33 min
Mar 30, 7:58 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola62 min
Mar 30, 8:33 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby57 min
Mar 30, 8:44 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus61 min
Mar 30, 8:50 AM CDTFlash Flood WarningSHVGregg, Harrison, Panola3 hr
Mar 30, 9:19 AM CDTFlash Flood WarningSHVSabine, San Augustine, Shelby4 hr
Mar 30, 10:21 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby54 min
Mar 30, 11:03 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk11 days
Mar 30, 11:13 AM CDTSevere Thunderstorm WarningSHVSabine, Shelby62 min
Mar 30, 11:39 AM CDTSevere Thunderstorm WarningSHVPanola, Shelby66 min
Mar 30, 11:44 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more41 hr
Mar 30, 11:48 AM CDTFlash Flood WarningSHVGregg, Harrison, Marion, Panola, Rusk, Upshur3 hr
Mar 30, 11:55 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine50 min
Mar 30, 12:23 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine52 min
Mar 30, 1:21 PM CDTFlash Flood WarningSHVSabine, Shelby3 hr
Mar 30, 1:32 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine28 min
Mar 30, 1:44 PM CDTSevere Thunderstorm WarningSHVCherokee46 min
Mar 30, 2:00 PM CDTRiver Flood WarningSHVSabine, San Augustine43 hr
Mar 30, 2:12 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby48 min
Mar 30, 2:26 PM CDTFlash Flood WarningSHVSan Augustine3 hr
Mar 30, 2:59 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby46 min
Mar 30, 3:40 PM CDTTornado WarningSHVSabine35 min
Mar 30, 4:09 PM CDTFlash Flood WarningSHVSabine, Shelby2 hr
Mar 30, 4:20 PM CDTTornado WarningSHVSabine40 min
Mar 30, 4:29 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine46 min
Mar 30, 5:18 PM CDTSevere Thunderstorm WarningSHVSabine42 min
Mar 30, 5:22 PM CDTSevere Thunderstorm WarningSHVSabine38 min
Mar 30, 5:59 PM CDTFlash Flood WarningSHVSabine3 hr
Mar 30, 4:00 PM CDTSevere Thunderstorm WarningSHVSabine45 min
Mar 30, 5:07 PM CDTTornado WarningSHVSabine38 min
Mar 30, 5:26 PM CDTTornado WarningSHVSabine34 min
Mar 30, 5:55 PM CDTTornado WarningSHVNatchitoches, Sabine50 min
Mar 30, 6:12 PM CDTTornado WarningSHVNatchitoches, Winn48 min
Mar 30, 6:45 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches45 min
Mar 29, 10:42 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier33 min
Mar 29, 11:56 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier49 min
Mar 30, 12:10 AM CDTSevere Thunderstorm WarningSHVHempstead, Little River, Miller65 min
Mar 30, 12:57 AM CDTSevere Thunderstorm WarningSHVSevier63 min
Mar 30, 1:03 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada57 min
Mar 30, 2:01 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier59 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.